MAUDE Adverse Event Report: ALAFAIR BIOSCIENCES VERSAWRAP; TENDON / NERVE PROTECTOR

ALAFAIR BIOSCIENCES VERSAWRAP; TENDON / NERVE PROTECTOR
Model Number VTP-2201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation into this feedback included 1) a review of the feedback details, 2) a review of the device lot history record, 3) a review of the complaint database, 4) communication with the surgeon and distributor, and 5) a review of the ifu.No anomalies were found, the root cause of the infection is unlikely related to versawrap.
 
Event or Problem Description
On (b)(6) 2023, using a da vinci system, a peritonectomy was performed.Versawrap was applied to the raw surfaces where the peritoneum was removed.Amniofix (mimedx) was also used in the procedure.Two (2) weeks postoperative the patient presented with fever and pain.Mri identified fluid near the fallopian tube.The patient was treated with oral antibiotics.A review of the device lot history records indicated the device was manufactured to specifications.The device is provided to the end user as a sterile device.The device would not cause an infection.Alafair biosciences has a validated sterilization cycle with a sterility assurance level of (sal) 10^-6.The validated sterility cycle and all parameters of all devices are verified prior to release for distribution.The root cause of the presence of a pelvic abscess is inconclusive.In a subsequent conversations with the surgeon, the surgeon indicated that the patient recovered and is doing well.

Brand Name
VERSAWRAP
Common Device Name
TENDON / NERVE PROTECTOR
Manufacturer (Section D)
ALAFAIR BIOSCIENCES
6101 west courtyard dr
ste 1-225
austin TX 78730
Manufacturer Contact
sarah mayes
6101 west courtyard dr.
ste 1-225
austin, TX 78730
5127999627
MDR Report Key17845456
Report Number3012669262-2023-00003
Device Sequence Number7247597
Product Code FTM
UDI-Device IdentifierB454VTP22010
UDI-Public+B454VTP22010/$$5251230013096411001G
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K213163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2025
Device Model NumberVTP-2201
Device Catalogue NumberVTP-2201
Device Lot Number001309641-1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMNIOFIX
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient Weight68 KG